Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the norm of an idempotent Schur multiplier on the Schatten class


Authors: William D. Banks and Asma Harcharras
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 2121-2125
MSC (2000): Primary 47A30; Secondary 47B49, 47B10
DOI: https://doi.org/10.1090/S0002-9939-04-07340-X
Published electronically: February 6, 2004
MathSciNet review: 2053985
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if the norm of an idempotent Schur multiplier on the Schatten class $S^p$ lies sufficiently close to $1$, then it is necessarily equal to $1$. We also give a simple characterization of those idempotent Schur multipliers on $S^p$ whose norm is $1$.


References [Enhancements On Off] (What's this?)

  • 1. J. Bergh and J. Löfström, Interpolation spaces: An introduction, Grundlehren der Mathematischen Wissenschaften, Band 223, Springer-Verlag, Berlin-New York, 1976. MR 58:2349
  • 2. L. Livshits, A note on $0$-$1$ Schur multipliers, Linear Algebra Appl. 222 (1995), 15-22. MR 96d:15040
  • 3. I. C. Gohberg and M. G. Krein, Introduction to the theory of linear nonselfadjoint operators, Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 39:7447
  • 4. R. Schatten, Norm ideals of completely continuous operators, Ergebnisse der Mathematik und ihrer Grenzgebiete, Heft 27, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960. MR 22:9878

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A30, 47B49, 47B10

Retrieve articles in all journals with MSC (2000): 47A30, 47B49, 47B10


Additional Information

William D. Banks
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Email: bbanks@math.missouri.edu

Asma Harcharras
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Email: harchars@math.missouri.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07340-X
Keywords: Idempotent Schur multiplier, Schatten class
Received by editor(s): December 12, 2002
Received by editor(s) in revised form: April 21, 2003
Published electronically: February 6, 2004
Additional Notes: The first author was supported in part by NSF grant DMS-0070628
Communicated by: Andreas Seeger
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society